# SDR CA010507012

- Difficulty date: April 11, 2001
- Submitted: May 11, 2001
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 7,032 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 7714 · Engine RPM Indicating System
- Part: Drive Shaft
- Part number: SL76155
- Condition: Worn
- Location: Tachometer
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) AN OIL LEK LOCATED ON DAILY INSPECTION REVEALED A LEAK AT THE TACHOMETER DRIVE SEAL AREA. UPON CLOSER INSPECTION IT WAS NOTED THAT THE SHAFT HAD A WEAR GROOVE AROUND THE RADIUS OF THE TACHOMETER DRIVE SHAFT. IT WAS REPLACED AND NO OIL LEAKS FOUND AFTER. THIS ENGINE WAS JUST OVERHAULED 44.7 HRS PREVIOUS AND SUGGEST A QUALITY CONTROL PROBLEM AT THE OVERHAUL FACILITY.
